Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Suffering with anorexia, bulimia, got off laxatives, have severe stomach cramps. Recovery time?

Hi I have been suffering with anorexia and bulimia for many years, I have come off laxatives as part of my recovery, I have been taking them daily for 4 years and round 5-15 dulcolax tablets at a time. I have laxative free for 2 weeks but I feel o lated and uncomfortable, I ve got lots of gas, and I haven t been able to go to the toilet or 2 weeks, I ave terrible stomach cramps ,was wondering how long these symptoms will take to go?!
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It appears that you may be suffering from withdrawal symptoms from the laxative abuse. Since you have been taking them continuosly at high doses for a prolonged period of time, your system must have got used to it and the current symptoms of constipation, stomach cramps, etc. are rebound or withdrawal symptoms. The duration of these symptoms will depend on the severity and duration of the laxative abuse.

Since, you haven't passed stools in 2 weeks, I would advise you to see a doctor for further treatment options. Also, keep drinking plenty of fluids and take a fibre-rich diet with lots of fruits and vegetables.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 22 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor